Alert archive / California / Frost Advisories in 2007
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 22, 2007, 3:40 AM PST for San Bernardino County, California. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2007, 3:40 AM PST (11:40 UTC)
- Expired
- Nov 22, 2007, 8:00 AM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 221140 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 340 AM PST THU NOV 22 2007 ...FROST ADVISORY FOR THE APPLE AND LUCERNE VALLEYS UNTIL AM THIS MORNING... .A DRY AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL BRING COLD TEMPERATURES WITH AREAS OF FROST THIS MORNING. CAZ060-221600- /O.NEW.KSGX.FR.Y.0003.071122T1140Z-071122T1600Z/ APPLE AND LUCERNE VALLEYS- 340 AM PST THU NOV 22 2007 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. TEMPERATURES WILL FALL TO AROUND FREEZING IN THE COLDER LOCATIONS WITH AREAS OF FROST IN THE VALLEYS THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MARTIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 21, 9:30 PM PST, 6 hours 10 minutes earlier.
Area forecast discussion, Nov 21, 9:30 PM PST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST WED NOV 21 2007 .SYNOPSIS...A SHALLOW MARINE LAYER WILL CAUSE AREA OF COASTAL LOW CLOUDS AND FOG THROUGH FRIDAY MORNING...EXTENDING LOCALLY INLAND. MODERATE OFFSHORE FLOW WILL CAUSE LOCAL STRONG GUSTY WINDS FRIDAY THROUGH SATURDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. TEMPERATURE WILL REMAIN BELOW SEASONAL AND THE HIGH DESERTS OF SAN BERNARDINO COUNTY WILL LIKELY HAVE A HARD FREEZE FRIDAY AND SATURDAY MORNINGS. HIGH PRESSURE WILL BRING SLIGHT WARMING EARLY NEXT WEEK THEN UPPER LEVEL LOW PRESSURE WILL BRING MORE CLOUDS AND COOLING TOWARD THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (TONIGHT-SAT)...THERE WERE PATCHES OF COASTAL LOW CLOUDS AND FOG THIS EVENING...OTHERWISE CLEAR. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 2700 FT WITH NW WINDS ALOFT. OFFSHORE GRADIENTS FROM THE N AND WEAK ONSHORE GRADIENTS TO THE E. DRY NW FLOW ALOFT WITH WEAK OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E WILL PREVAIL THROUGH THU. A REDEVELOPING MARINE LAYER WILL CAUSE AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS THROUGH FRI MORNING...EXTENDING INTO THE WRN INLAND VALLEYS. FOG WILL BE LOCALLY DENSE INLAND. A SHORT WAVE TROUGH WILL DROP DOWN FROM THE N FRI AND MOVE PAST TO THE E EARLY SAT MORNING. THIS WILL BRING ENOUGH UPPER...THERMAL AND GRADIENT SUPPORT FOR MODERATE OFFSHORE WINDS. THE OFFSHORE FLOW WILL DEVELOP DURING THE DAY FRI WHICH WILL NOT BE THE BEST TIME FOR STRONG OFFSHORE WINDS. THE STRONGEST WINDS WILL BE LATE FRI NIGHT INTO SAT MORNING. THE FAVORED AREAS SUCH AS BELOW THE CAJON PASS AND SANTA ANA MOUNTAINS COULD HAVE WIND GUSTS NEAR 60 MPH WITH GUSTS 40 TO 50 MPH IN RIVERSIDE AND SAN DIEGO MOUNTAINS. THE COOL DRY OFFSHORE WINDS WILL INCREASE THE FIRE WEATHER HAZARD...ESPECIALLY SAT. IT WILL GET QUITE COLD IN THE HIGH DESERT FRI NIGHT INTO SAT MORNING WITH A HARD FREEZE POSSIBLE IN THE APPLE AND LUCERNE VALLEY AREAS. && .LONG TERM (SUN-WED)...UPPER RIDGING AND WEAK OFFSHORE FLOW SUN WILL RESULT IN GENERALLY FAIR AND DRY WEATHER WITH A LITTLE WARMING. A WEAK SHORT WAVE TROUGH WILL BRING COOLING AND MORE CLOUDS MON AND TUE. A STRONGER TROUGH COULD BRING PRECIP TOWARD MID WEEK. HOWEVER...PROGS REMAIN INCONSISTENT AND WILL JUST INDICATE SOME CLOUDS AND LOW POPS FOR NOW SINCE THE TROUGH COULD MOVE FARTHER E AND RESULT IN DRY OFFSHORE FLOW. && .AVIATION... 220430Z...THE MARINE LAYER JUMPED UP TO ABOUT 2600 FEET DEEP AND CEILINGS WERE BEGINNING TO MOVE ASHORE THIS EVE. VISBYS WILL NOT BE MUCH OF PROBLEM...EXCEPT FAR INLAND AND WILL STAY ABOVE 4SM AT MOST PLACES. THE BIG QUESTION IS HOW MUCH OF THE COASTAL BASIN WILL FILL IN OVERNIGHT. THE ANSWER IS PROBABLY MOST OF IT BASED ON THE CURRENT DEPTH AND ONSHORE TRENDS. SO ONT SHOULD GET IT BY MIDNIGHT. THE CLEAR OUT SHOULD OCCUR AROUND 18-20Z BUT IT MAY COME ASHORE EARLY AGAIN BEFORE SUNSET THU. && .SGX WATCHES/WARNINGS/ADVISORIES... COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM FRIDAY TO NOON SATURDAY. SEE LAXCFWSGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. FIRE WEATHER WATCH FOR MOUNTAINS...INLAND VALLEYS AND ORANGE COUNTY FROM NOON FRIDAY TO 6 PM SATURDAY. SEE LAXRFWSGX. && PUBLIC...DA AVIATION...MM
Hazardous weather outlook, Nov 21, 4:00 PM PST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST WED NOV 21 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-221200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY THROUGH TONIGHT. NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH WEDNESDAY. OFFSHORE FLOW WILL LIKELY BRING LOCALLY STRONG GUSTY WINDS WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES ARE FRIDAY AND SATURDAY. THE DRY OFFSHORE FLOW WILL INCREASE THE FIRE WEATHER HAZARD. SEE LAXSPSSGX AND LAXRFWSGX FOR DETAILS. A COLD AIR MASS COULD BRING WIDESPREAD TEMPERATURES BELOW FREEZING IN THE UPPER DESERTS THURSDAY NIGHT THROUGH SATURDAY NIGHT. SEE LAXSPSSGX FOR DETAILS. COASTAL FLOOD ADVISORY IN EFFECT FROM 2 AM FRIDAY TO 12 PM SATURDAY FOR HIGH ASTRONOMICAL TIDES AND ABOVE AVERAGE SURF. SEE LAXCFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 1:28 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 53 hr |
| Nov 22, 1:38 PM PST | Frost Advisory | SGX | San Bernardino | 18 hr |
| Nov 22, 1:38 PM PST | High Wind Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
Nearby
Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.